Alert archive / California / Flash Flood Watches in 2016

Flash Flood Watch 3, NWS San Diego, CA

April 9, 20164 counties in California

NWS San Diego, CA issued this flash flood watch at Apr 9, 2016, 11:59 AM PDT for 4 counties in California. It took effect at Apr 9, 2016, 8:00 PM PDT. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Apr 9, 2016, 11:59 AM PDT (18:59 UTC)
In effect from
Apr 9, 2016, 8:00 PM PDT
Expired
Apr 10, 2016, 8:00 PM PDT
In force
24 hr
Issued by
NWS San Diego, CA
Flood severity
None

Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 18:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 7.0 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2016-04-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 31 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2016-04-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
31 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
706 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
132 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

262 
WGUS66 KSGX 091859
FFASGX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SAN DIEGO CA
1159 AM PDT SAT APR 9 2016

...PACIFIC STORM TO BRING POTENTIAL OF LOCALLY HEAVY RAINFALL...

.A PACIFIC STORM WILL AFFECT SOUTHERN CALIFORNIA TONIGHT INTO
SUNDAY...BRINGING THE POTENTIAL FOR LOCALIZED HEAVY RAINFALL TO
THE AREA.

CAZ043-048-050-057-552-554-100500-
/O.NEW.KSGX.FF.A.0003.160410T0300Z-160410T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SANTA ANA MOUNTAINS AND FOOTHILLS-
ORANGE COUNTY COASTAL AREAS-ORANGE COUNTY INLAND AREAS-
1159 AM PDT SAT APR 9 2016

...FLASH FLOOD WATCH IN EFFECT FROM 8 PM PDT THIS EVENING THROUGH
SUNDAY MORNING...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A

* FLASH FLOOD WATCH FOR A PORTION OF SOUTHWEST CALIFORNIA... 
  INCLUDING THE FOLLOWING AREAS...ORANGE COUNTY COASTAL AREAS... 
  ORANGE COUNTY INLAND AREAS...SAN BERNARDINO AND RIVERSIDE 
  COUNTY VALLEYS-THE INLAND EMPIRE...SAN DIEGO COUNTY COASTAL 
  AREAS...SAN DIEGO COUNTY VALLEYS AND SANTA ANA MOUNTAINS AND 
  FOOTHILLS. 

* FROM 8 PM PDT THIS EVENING THROUGH SUNDAY MORNING

* SHOWER AND THUNDERSTORM CHANCES WILL INCREASE
  TONIGHT...ESPECIALLY BY LATE THIS EVENING...BRINGING THE
  POTENTIAL OF LOCALLY HEAVY RAINFALL WHICH COULD LEAD TO FLASH
  FLOODING.

* FLASH FLOODING COULD OCCUR WITH RAPIDLY RISING AND MOVING WATER
  CREATING A DANGEROUS SITUATION ON ROADS. DEBRIS FLOWS AND MUD
  SLIDES WILL ALSO BE POSSIBLE BELOW RECENT BURN SCARS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

CAZ055-056-058-100500-
/O.NEW.KSGX.FF.A.0003.160410T0300Z-160411T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-
1159 AM PDT SAT APR 9 2016

...FLASH FLOOD WATCH IN EFFECT FROM 8 PM PDT THIS EVENING THROUGH
SUNDAY EVENING...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A

* FLASH FLOOD WATCH FOR A PORTION OF SOUTHWEST CALIFORNIA... 
  INCLUDING THE FOLLOWING AREAS...RIVERSIDE COUNTY MOUNTAINS... 
  SAN BERNARDINO COUNTY MOUNTAINS AND SAN DIEGO COUNTY 
  MOUNTAINS. 

* FROM 8 PM PDT THIS EVENING THROUGH SUNDAY EVENING

* SHOWER AND THUNDERSTORM CHANCES WILL INCREASE
  TONIGHT...ESPECIALLY BY LATE THIS EVENING...BRINGING THE
  POTENTIAL OF LOCALLY HEAVY RAINFALL WHICH COULD LEAD TO FLASH
  FLOODING. ACTIVITY MAY DIMINISH BY SUNDAY MORNING...BUT
  THUNDERSTORMS COULD DEVELOP AGAIN DURING THE DAY ON
  SUNDAY...CAPABLE OF PRODUCING LOCALIZED HEAVY RAINFALL.

* FLASH FLOODING COULD OCCUR WITH RAPIDLY RISING AND MOVING WATER
  CREATING A DANGEROUS SITUATION ON ROADS. DEBRIS FLOWS AND MUD
  SLIDES WILL ALSO BE POSSIBLE BELOW RECENT BURN SCARS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
GREGORIA/HARRISON/MAXWELL
4 follow-up statements
137 
WGUS66 KSGX 100427
FFASGX

FLOOD WATCH
NATIONAL WEATHER SERVICE SAN DIEGO CA
927 PM PDT SAT APR 9 2016

...PACIFIC STORM TO BRING POTENTIAL OF LOCALLY HEAVY RAINFALL...

.A PACIFIC STORM WILL AFFECT SOUTHERN CALIFORNIA TONIGHT INTO
SUNDAY...BRINGING THE POTENTIAL FOR LOCALIZED HEAVY RAINFALL.

CAZ043-048-050-057-552-554-101230-
/O.CON.KSGX.FF.A.0003.000000T0000Z-160410T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SANTA ANA MOUNTAINS AND FOOTHILLS-
ORANGE COUNTY COASTAL AREAS-ORANGE COUNTY INLAND AREAS-
927 PM PDT SAT APR 9 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 8 AM PDT SUNDAY...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTHWEST CALIFORNIA...INCLUDING THE FOLLOWING 
  AREAS...ORANGE COUNTY COASTAL AREAS...ORANGE COUNTY INLAND 
  AREAS...SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND 
  EMPIRE...SAN DIEGO COUNTY COASTAL AREAS...SAN DIEGO COUNTY 
  VALLEYS AND SANTA ANA MOUNTAINS AND FOOTHILLS. 

* UNTIL 8 AM PDT SUNDAY

* SHOWER AND THUNDERSTORM CHANCES WILL INCREASE TONIGHT...BRINGING
  THE POTENTIAL OF LOCALLY HEAVY RAINFALL WHICH COULD LEAD TO
  FLASH FLOODING.

* FLASH FLOODING COULD OCCUR WITH RAPIDLY RISING AND MOVING 
  WATER CREATING A DANGEROUS SITUATION ON ROADS. DEBRIS FLOWS 
  AND MUD SLIDES WILL ALSO BE POSSIBLE BELOW RECENT BURN SCARS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

CAZ055-056-058-101230-
/O.CON.KSGX.FF.A.0003.000000T0000Z-160411T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-
927 PM PDT SAT APR 9 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTHWEST CALIFORNIA...INCLUDING THE FOLLOWING 
  AREAS...RIVERSIDE COUNTY MOUNTAINS...SAN BERNARDINO COUNTY 
  MOUNTAINS AND SAN DIEGO COUNTY MOUNTAINS. 

* THROUGH SUNDAY EVENING

* SHOWER AND THUNDERSTORM CHANCES WILL INCREASE TONIGHT...BRINGING
  THE POTENTIAL OF LOCALLY HEAVY RAINFALL WHICH COULD LEAD TO
  FLASH FLOODING. ACTIVITY MAY DIMINISH BY SUNDAY MORNING...BUT
  THUNDERSTORMS COULD DEVELOP AGAIN DURING THE DAY ON SUNDAY...
  CAPABLE OF PRODUCING LOCALIZED HEAVY RAINFALL.

* FLASH FLOODING COULD OCCUR WITH RAPIDLY RISING AND MOVING 
  WATER CREATING A DANGEROUS SITUATION ON ROADS. DEBRIS FLOWS 
  AND MUD SLIDES WILL ALSO BE POSSIBLE BELOW RECENT BURN SCARS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

SGX
910 
WGUS66 KSGX 101116
FFASGX

FLOOD WATCH
NATIONAL WEATHER SERVICE SAN DIEGO CA
416 AM PDT SUN APR 10 2016

...PACIFIC LOW PRESSURE SYSTEM TO BRING BRIEF HEAVY RAINFALL...

.A LOW PRESSURE SYSTEM OFF THE NORTHERN BAJA COAST WILL MOVE
INLAND THROUGH NORTHERN BAJA AND FAR SOUTHERN CALIFORNIA PRODUCING
SHOWERS AND ISOLATED THUNDERSTORMS WITH BRIEF HEAVY RAINFALL
POSSIBLE. THIS COULD CAUSE LOCALIZED URBAN OR SMALL STREAM
FLOODING WITH SMALL CHANCES FOR ISOLATED FLASH FLOODING.

CAZ043-048-050-057-552-554-101500-
/O.CON.KSGX.FF.A.0003.000000T0000Z-160410T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SANTA ANA MOUNTAINS AND FOOTHILLS-
ORANGE COUNTY COASTAL AREAS-ORANGE COUNTY INLAND AREAS-
416 AM PDT SUN APR 10 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 8 AM PDT THIS
MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTHWEST CALIFORNIA...INCLUDING THE FOLLOWING 
  AREAS...ORANGE COUNTY COASTAL AREAS...ORANGE COUNTY INLAND 
  AREAS...SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND 
  EMPIRE...SAN DIEGO COUNTY COASTAL AREAS...SAN DIEGO COUNTY 
  VALLEYS AND SANTA ANA MOUNTAINS AND FOOTHILLS. 

* UNTIL 8 AM PDT THIS MORNING

* SHOWERS AND ISOLATED THUNDERSTORMS WITH BRIEF HEAVY RAINFALL
  WILL CONTINUE THROUGH EARLY THIS MORNING...MAINLY FOR COASTAL
  AND WESTERN VALLEY AREAS. URBAN AND SMALL STREAM FLOODING IS
  POSSIBLE WITH SMALL CHANCES FOR ISOLATED FLASH FLOODING.

* FLASH FLOODING COULD OCCUR WITH RAPIDLY RISING AND MOVING 
  WATER CREATING A DANGEROUS SITUATION ON ROADS. DEBRIS FLOWS 
  AND MUD SLIDES WILL ALSO BE POSSIBLE BELOW RECENT BURN SCARS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

CAZ055-056-058-101930-
/O.CON.KSGX.FF.A.0003.000000T0000Z-160411T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-
416 AM PDT SUN APR 10 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTHWEST CALIFORNIA...INCLUDING THE FOLLOWING 
  AREAS...RIVERSIDE COUNTY MOUNTAINS...SAN BERNARDINO COUNTY 
  MOUNTAINS AND SAN DIEGO COUNTY MOUNTAINS. 

* THROUGH EARLY EVENING.

* SHOWERS WITH BRIEF HEAVY RAINFALL WILL MOVE INTO THE SAN DIEGO
  COUNTY MOUNTAINS AROUND DAYBREAK. THE CHANCE FOR SHOWERS AND
  ISOLATED THUNDERSTORMS FOR THE MOUNTAINS WILL CONTINUE THROUGH
  EARLY EVENING. BRIEF HEAVY RAINFALL IS POSSIBLE. URBAN AND SMALL
  STREAM FLOODING IS POSSIBLE WITH SMALL CHANCES FOR ISOLATED
  FLASH FLOODING.

* FLASH FLOODING COULD OCCUR WITH RAPIDLY RISING AND MOVING 
  WATER CREATING A DANGEROUS SITUATION ON ROADS. DEBRIS FLOWS 
  AND MUD SLIDES WILL ALSO BE POSSIBLE BELOW RECENT BURN SCARS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

17
654 
WGUS66 KSGX 101506
FFASGX

FLOOD WATCH
NATIONAL WEATHER SERVICE SAN DIEGO CA
806 AM PDT SUN APR 10 2016

...FLASH FLOOD WATCH CONTINUES FOR THE MOUNTAINS...

.HEAVIER SHOWERS AND POSSIBLE THUNDERSTORMS COULD DEVELOP 
OVER THE SAN BERNARDINO...RIVERSIDE...AND SAN DIEGO COUNTY
MOUNTAINS THIS AFTERNOON...POSSIBLY LEADING TO FLASH FLOODING.

CAZ043-048-050-057-552-554-101615-
/O.EXP.KSGX.FF.A.0003.000000T0000Z-160410T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SANTA ANA MOUNTAINS AND FOOTHILLS-
ORANGE COUNTY COASTAL AREAS-ORANGE COUNTY INLAND AREAS-
806 AM PDT SUN APR 10 2016

...FLASH FLOOD WATCH HAS EXPIRED...

THE FLASH FLOOD WATCH FOR THE COAST AND VALLEYS AND SANTA ANA
MOUNTAINS HAS EXPIRED. THE THREAT FOR HEAVY RAINFALL HAS 
ENDED.

$$

CAZ055-056-058-110300-
/O.CON.KSGX.FF.A.0003.000000T0000Z-160411T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-
806 AM PDT SUN APR 10 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTHWEST CALIFORNIA...INCLUDING THE FOLLOWING 
  AREAS...RIVERSIDE COUNTY MOUNTAINS...SAN BERNARDINO COUNTY 
  MOUNTAINS AND SAN DIEGO COUNTY MOUNTAINS. 

* THROUGH THIS EVENING

* THE CHANCE OF SHOWERS AND ISOLATED THUNDERSTORMS FOR THE
  MOUNTAINS WILL CONTINUE THROUGH EARLY EVENING. BRIEF HEAVY
  RAINFALL IS POSSIBLE. FLASH FLOODING IS POSSIBLE.

* FLASH FLOODING COULD OCCUR WITH RAPIDLY RISING AND MOVING 
  WATER CREATING A DANGEROUS SITUATION ON ROADS. DEBRIS FLOWS 
  AND MUD SLIDES WILL ALSO BE POSSIBLE BELOW RECENT BURN SCARS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
GREGORIA
580 
WGUS66 KSGX 110250
FFASGX

FLOOD WATCH
NATIONAL WEATHER SERVICE SAN DIEGO CA
750 PM PDT SUN APR 10 2016


CAZ055-056-058-110400-
/O.EXP.KSGX.FF.A.0003.000000T0000Z-160411T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-
750 PM PDT SUN APR 10 2016

...FLASH FLOOD WATCH WILL EXPIRE AT 8 PM PDT THIS EVENING...

THE FLASH FLOOD WATCH FOR A PORTION OF SOUTHWEST CALIFORNIA WILL
EXPIRE AT 8 PM PDT THIS EVENING. 



$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this flash flood watch went out at Apr 9, 9:35 AM PDT, 2 hours 24 minutes earlier.

Area forecast discussion, Apr 9, 9:35 AM PDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
935 AM PDT SAT APR 9 2016

.SYNOPSIS...
A PAIR OF LOW PRESSURE SYSTEMS WILL CONTINUE SHOWER CHANCES INTO
MONDAY NIGHT WITH THE HEAVIEST RAINFALL EXPECTED TONIGHT. DRY AND
A LITTLE WARMER FOR WEDNESDAY. COOLER FOR THURSDAY AND FRIDAY WITH
STRONG GUSTY WEST WINDS IN THE MOUNTAINS AND DESERTS AND SMALL
CHANCES FOR PRECIPITATION AS A LOW PRESSURE SYSTEM MOVES INLAND
THROUGH THE GREAT BASIN. WARMER AND DRY FOR NEXT WEEKEND AS HIGH
PRESSURE ALONG THE WEST COAST STRENGTHENS.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

.SHORT TERM (TODAY THROUGH MONDAY NIGHT)...

WATER VAPOR IMAGERY SHOWED AN IMPRESSIVE SPIN ASSOCIATED WITH A LOW
OVER THE PACIFIC WHICH IS POISED TO IMPACT THE AREA TONIGHT. THE
MORNING SAN DIEGO SOUNDING SHOWED THAT DRIER AIR HAS MOVED INTO THE
AREA...WITH PW DOWN TO 0.76 INCHES. HOWEVER...ONE LOOK AT RADAR AND
ONE CAN SEE SHOWERS OVER THE OCEAN IN A FORMIDABLE BAND SOME 10-20
NM OFFSHORE. THIS IS WELL OUT AHEAD OF THE PACIFIC LOW AND IS
ASSOCIATED WITH THE NEXT MOISTURE SURGE. SOME OF THIS ACTIVITY IS
FORECAST TO MOVE INLAND TODAY...PARTICULARLY ACROSS ORANGE COUNTY
AFTER 1030 AM.

WILL HAVE TO MONITOR THIS BAND TO SEE HOW IT HOLDS TOGETHER. HI-RES
MODELS DO NOT HAVE A GOOD HANDLE ON IT. THIS COULD POTENTIALLY
PRODUCE LOCALIZED URBAN FLOODING PARTICULARY IN ORANGE COUNTY SHOULD
CELLS TRAIN OVER ANY ONE LOCATION. SO WILL BE CLOSELY MONITORING
NEAR TERM TRENDS TODAY.

THE THRUST OF THE POTENTIAL HEAVIER CONVECTION/POSSIBLE
THUNDERSTORMS COULD ARRIVE AFTER DARK THIS EVENING AND CONTINUING
THROUGH THE OVERNIGHT AS THE LOW NEARS THE COAST BY 12Z. POTENTIAL
IMPACTS WILL BE ISOLATED TSTORMS MOVING ONSHORE PRODUCING LIGHTNING
STRIKES AND LOCALLY HEAVY RAINFALL. WILL BE ASSESSING WHETHER A
FLASH FLOOD WATCH MAY BE NEEDED FOR A PORTION OF THE AREA TODAY
AFTER AN ANALYSIS OF THE LATEST OBSERVATIONAL TRENDS AND MODEL RUNS.
THE 00Z MODEL RUNS AGAIN TRENDED SLIGHTLY SOUTH...WITH NOW BOTH GFS
AND EC TAKING THE LOW INTO NORTHERN BAJA CALIFORNIA ALONG WITH THE
BEST INSTABILITY.

THROUGH SUNDAY EVENING...ADDITIONAL RAINFALL ALONG AND WEST OF THE
MOUNTAINS OF ONE HALF TO ONE INCH IS EXPECTED WITH THE GREATER
TOTALS ON THE SOUTH COAST OF THE SAN BERNARDINO COUNTY MOUNTAINS AND
OVER THE COASTAL WATERS INTO ORANGE COUNTY. GREATER RAINFALL RATES
ARE EXPECTED FOR TONIGHT FROM BANDS OF HEAVIER SHOWERS AND ISOLATED
THUNDERSTORMS WITH SOME URBAN AND SMALL STREAM FLOODING EXPECTED AND
ISOLATED FLASH FLOODING POSSIBLE. IN ADDITION TO THE INSTABILITY
FROM THE UPPER LOW...PRECIPITABLE WATER VALUES OF AROUND ONE INCH
(AROUND 200 PERCENT OF NORMAL) ARE SUPPORTIVE OF HEAVIER RAINFALL
RATES AND RAINFALL TOTALS.

THE THIRD IN THE SERIES OF LOW PRESSURE SYSTEMS IS EXPECTED TO
MOVE INLAND THROUGH NORTHERN BAJA AND FAR SOUTHERN CALIFORNIA
MONDAY AND MONDAY NIGHT BRINGING ANOTHER ROUND OF SHOWERS FOR
LATE MONDAY INTO MONDAY EVENING.

SNOW LEVELS WILL MOSTLY REMAIN ABOVE 7000 FEET WITH SNOWFALL
MOSTLY ABOVE 7500 FEET.

&&

.LONG TERM (TUESDAY THROUGH FRIDAY)...
A LOW PRESSURE SYSTEM CENTERED OVER ARIZONA AND NORTHWEST MEXICO
EARLY TUESDAY WILL CONTINUE MOVING INLAND FOLLOWED BY WEAK HIGH
PRESSURE FOR LATE TUESDAY AND EARLY WEDNESDAY. ANY LINGERING
SHOWERS OVER FAR SOUTHERN CALIFORNIA SHOULD END BY EARLY
TUESDAY...THEN DRY AND A LITTLE WARMER FOR TUESDAY AND WEDNESDAY
WITH HIGH TEMPERATURES REMAINING A LITTLE BELOW AVERAGE.

FOR THURSDAY AND FRIDAY...THE GFS HAS TRENDED SOMEWHAT TOWARDS THE
ECMWF IN TERMS OF BEING A LITTLE FARTHER NORTH AND MORE INLAND
WITH THE TRACK OF A LOW PRESSURE SYSTEM MOVING INLAND THROUGH THE
GREAT BASIN. THIS WILL STRENGTHEN THE ONSHORE FLOW BRINGING
COOLING AND STRONG GUSTY WEST WINDS IN THE MOUNTAINS AND DESERTS.
THERE ARE SMALL CHANCES FOR PRECIPITATION...MAINLY LATE THURSDAY
THROUGH EARLY FRIDAY.

&&

.AVIATION...

091557Z...PATCHY BKN-OVC CLOUDS IN THE 2000-10000 FT MSL LAYER OVER
PORTIONS OF THE FORECAST AREA...SCT-BKN CLOUDS AOA 20000 FT MSL
ELSEWHERE...ISOL SHRA AND MOSTLY UNRESTRICTED VIS WILL CONTINUE
THROUGH 1800 UTC. 1800-10/0000 UTC...INCREASING CLOUDS IN THE 2000-
10000 FT MSL LAYER WITH INCREASING SHRA...MAINLY OVER THE MTNS.
SLOPES MAY BE OBSCURED IN CLOUDS/SHRA. 10/0000-1500 UTC...MERGING
CLOUD LAYERS 1000-20000 FT MSL WITH WIDESPREAD-SCT SHRA/+SHRA AND
ISOL TSRA PRODUCING AREAS OF VIS 2-5 SM. STRONG DOWNDRAFTS/GUSTY AND
ERRATIC WINDS...SMALL HAIL AND LOCAL VIS/CIGS AOB 1 SM/800 FT AGL
RESPECTIVELY POSSIBLE UNDERNEATH +SHRA/TSRA WITH CB TOPS TO 35000 FT
MSL. SLOPES OBSCURED IN CLOUDS/SHRA. HEAVIEST SHRA/TSRA MOST LIKELY
TO OCCUR IN SAN DIEGO COUNTY DURING THE 10/0600-1200 UTC TIME-
PERIOD...ESPECIALLY IN THE COAST AND VALLEYS.

&&

.MARINE...

857 AM...ISOLATED THUNDERSTORMS WITH CLOUD-TO-WATER
LIGHTNING...GUSTY AND ERRATIC WINDS...AND POSSIBLE WATERSPOUTS COULD
OCCUR THIS AFTERNOON THROUGH SUNDAY AS AN UPPER LEVEL LOW MOVES FROM
WEST TO EAST OVER THE REGION. A MARINE WEATHER STATEMENT WITH MORE
DETAILS HAS BEEN POSTED.

&&

.BEACHES...

857 AM...ISOLATED THUNDERSTORMS COULD OCCUR AT TIMES THIS AFTERNOON
THROUGH SUNDAY AT THE BEACHES...PRODUCING DEADLY CLOUD-TO-WATER OR
CLOUD-TO-GROUND LIGHTNING. HIGHEST CHANCES ARE LATE TONIGHT THROUGH
EARLY SUNDAY. A BEACH HAZARDS STATEMENT MAY BE NEEDED AT SOME POINT.

&&

.SKYWARN... SKYWARN ACTIVATION MIGHT BE NEEDED FOR LATE THIS EVENING
AND LATE TONIGHT ALONG AND WEST OF THE MOUNTAINS AS BANDS OF HEAVIER
SHOWERS AND ISOLATED THUNDERSTORMS MOVE INLAND.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
PZ...NONE.
&&

PUBLIC...GREGORIA
AVIATION/MARINE/BEACHES...HARRISON

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 5:41 PM PDTFlash Flood WarningSGXSan Bernardino109 min
Apr 9, 12:00 PM PDTBeach Hazards StatementSGXOrange, San Diego23 hr

Nearby

Flash Flood Watches in California, 2016Every flash flood watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.